Alert archive / Missouri / River Flood Watches in 2016
River Flood Watch 9, NWS Springfield, MO
NWS Springfield, MO issued this river flood watch at May 26, 2016, 9:10 AM CDT for Vernon County, Missouri. It took effect at May 27, 2016, 8:40 AM CDT. It was in force for 71 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2016, 9:10 AM CDT (14:10 UTC)
- In effect from
- May 27, 2016, 8:40 AM CDT
- Expired
- May 30, 2016, 7:36 AM CDT
- In force
- 71 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood watch went out at May 26, 3:08 AM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, May 26, 3:08 AM CDT, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Springfield MO 308 AM CDT THU MAY 26 2016 .SHORT TERM...(Today and tonight) Issued at 308 AM CDT Thu May 26 2016 Early this morning convection was occurring over northeast Kansas and portions of northern Missouri in area of moisture convergence ahead of surface boundary. This area was moving east-southeast towards our central Missouri counties. Meso scale models have struggled with this activity wanting to dissipate it in the next few hours, however radar trends would suggest they will make into portions of our area. At this point not expecting anything severe with this initial complex of storms. Much like the last few days, uncertainty exists with the details later today. Area remains in the warm sector with plenty of instability. Most likely scenario today would be current convection weakening as it moves east-southeast this morning, with either an uptick later today or redevelopment along the outflow boundary. Will go with higher probabilities across central Missouri early this morning and then mid range probabilities over the remainder of the area from late morning through the afternoon. For tonight, southwest upper low pushes into eastern Colorado and western Kansas as attendant surface low deepens. Convection likely to re-fire across central and northern Kansas aided in part by a strengthening low level jet. As the jet veers overnight, storms likely to push into portions of the forecast area with large hail and damaging winds possible. .LONG TERM...(Friday through Wednesday) Issued at 308 AM CDT Thu May 26 2016 Upper low continues to weaken as it lifts northeast Friday with trough axis poised to push through the forecast area late Friday night into Saturday morning. Surface boundary never makes it into Missouri and thus forecast area remains in the warm sector. Low level jet/moisture transport does increase late Friday afternoon and Friday night across southern Missouri and southeast Kansas likely resulting in more widespread convection. Although sufficient instability looks to be present, deep shear looks marginal from Friday night into Saturday, but enough to warrant a marginal risk for severe weather over much of the area, with large hail and damaging winds the main threats. Shortwave lifts away from the area Saturday, but broad southwesterly flow continues into early next week, then medium rage models begin to diverge as we head into the middle part of the week. Airmass looks to change very little with a continuation of the warm and humid conditions and thus rain/thunderstorm chances will continue through the period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1147 PM CDT Wed May 25 2016 For the KSGF/KJLN/KBBG tafs: Lowering ceilings with abundant moisture in the low levels are occurring with mvfr and ifr ceilings becoming more common over southern MO. We should continue to see lowering ceiling over the next few hours before a gradual improvement after 15z. Thunderstorm activity to the north will need to be monitored with some guidance dropping it southeast into parts of the during or just after the 12z-15z time frame. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...DSA
Hazardous weather outlook, May 26, 3:53 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 353 AM CDT THU MAY 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 353 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS OVER CENTRAL MISSOURI WILL CONTINUE TO MOVE EAST SOUTHEAST THROUGH THE MORNING HOURS. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED...FREQUENT LIGHTNING AND HEAVY DOWNPOURS OF RAIN WILL BE LIKELY. MORE THUNDERSTORMS ARE POSSIBLE LATER TODAY ACROSS THE AREA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING OVER KANSAS AND THEN MOVE TOWARDS THE AREA LATE TONIGHT. IF THESE STORMS HOLD TOGETHER THEY WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WITH A LOWER CHANCE OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH THIS WEEKEND. ALTHOUGH THERE WILL BE BREAKS AND DRY PERIODS BETWEEN THE ROUNDS. ALONG WITH FREQUENT LIGHTNING...LARGE HAIL AND DAMAGING WINDS APPEAR TO BE THE PRIMARY SEVERE WEATHER THREAT FROM THE STRONGEST STORMS. HEAVY RAINFALL OVER THE SAME AREAS COULD RESULT IN LOCALIZED FLOODING CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RABERDING
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:34 PM CDT | River Flood Warning | SGF | Cedar | 27 hr |
| May 26, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Dent | 18 min |
| May 26, 9:10 AM CDT | River Flood Watch | SGF | Bates, Vernon | 24 hr |
| May 26, 4:18 PM CDT | Special Weather Statement | SGF | Camden | 42 min |
| May 26, 4:26 PM CDT | Special Weather Statement | SGF | Pulaski | 49 min |
| May 26, 4:50 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 40 min |
| May 26, 5:01 PM CDT | Special Weather Statement | SGF | Benton | 44 min |
| May 26, 5:16 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 28 min |
| May 26, 5:18 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
| May 26, 5:39 PM CDT | Special Weather Statement | SGF | Miller | 51 min |
| May 26, 5:59 PM CDT | Special Weather Statement | SGF | Benton | 16 min |
| May 26, 6:19 PM CDT | Special Weather Statement | SGF | Vernon | 41 min |
| May 26, 6:28 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 19 min |
| May 26, 6:33 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 42 min |
| May 26, 6:35 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 40 min |
| May 26, 9:10 AM CDT | River Flood Watch | SGF | Bourbon | 48 hr |
Nearby
River Flood Watches in Missouri, 2016Every river flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.